Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 38, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 3, 2012, 1:54 PM MDT for 5 counties in Idaho. It took effect at Sep 3, 2012, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2012, 1:54 PM MDT (19:54 UTC)
- In effect from
- Sep 3, 2012, 2:00 PM MDT
- Expired
- Sep 3, 2012, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3541 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS85 KPIH 031954 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MDT MON SEP 3 2012 RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 475...476 AND 477... IDZ475>477-040300- /O.NEW.KPIH.FW.W.0038.120903T2000Z-120904T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 154 PM MDT MON SEP 3 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: GUSTY WINDS WILL CONTINUE UNTIL AROUND 9 PM MDT THIS EVENING ESPECIALLY AT RIDGE TOP. * WIND: RIDGE TOP WINDS GUSTING 30 TO 35 MPH. * HUMIDITY: DROPPING TO MINIMUMS BETWEEN 5 AND 15 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND HUMIDITY COULD CREATE CONDITIONS THAT PROMOTE LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
527 WWUS85 KPIH 032034 CCA RFWPIH URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 233 PM MDT MON SEP 3 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 475...476 AND 477... IDZ475>477-040300- /O.NEW.KPIH.FW.W.0038.120903T2033Z-120904T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 233 PM MDT MON SEP 3 2012 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. * TIMING: GUSTY WINDS WILL CONTINUE UNTIL AROUND 9 PM MDT THIS EVENING ESPECIALLY AT RIDGE TOP. * WIND: RIDGE TOP WINDS GUSTING 30 TO 35 MPH. * HUMIDITY: DROPPING TO MINIMUMS BETWEEN 5 AND 15 PERCENT. * IMPACTS: THE COMBINATION OF WINDS AND HUMIDITY COULD CREATE CONDITIONS THAT PROMOTE LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
188 WWUS85 KPIH 040259 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 859 PM MDT MON SEP 3 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... IDZ475>477-040400- /O.EXP.KPIH.FW.W.0038.000000T0000Z-120904T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 859 PM MDT MON SEP 3 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475...476 AND 477... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF. WINDS CONTINUE TO DECREASE ACROSS THE CENTRAL MOUNTAINS...ALONG WITH A GRADUAL RISE IN RELATIVE HUMIDITY. LOCALIZED AREAS OF CRITICAL FIRE CONDITIONS WILL CONTINUE FOR THE NEXT LITTLE WHILE...BUT THE WIDESPREAD THREAT HAS ENDED. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 3, 3:44 AM MDT, 10 hours 10 minutes earlier.
Area forecast discussion, Sep 3, 3:44 AM MDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MDT MON SEP 3 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY. EXPECT DRY CONDITIONS THROUGH WEDNESDAY WITH NORTHWEST FLOW ALOFT THROUGH TUESDAY WITH AN UPPER LEVEL RIDGE BUILDING TO WEST ON WEDNESDAY. MODELS KEEP IT VERY DRY AND HAVE NO PRECIPITATION IN THE SHORT TERM PERIOD. COULD SEE SOME HIGH ELEVATION WIND GUSTS UP TO 20 MPH TODAY WITH 10 TO 15 MPH UP VALLEY WINDS DEVELOPING IN THE SNAKE RIVER PLAIN. HIGH TEMPERATURES WILL BE NEAR NORMAL TODAY THEN WARM TO ABOVE NORMAL READINGS TUESDAY AND WEDNESDAY. GK .LONG TERM...THURSDAY THROUGH MONDAY. GFS AND EUROPEAN HAVE UPPER LEVEL SHORT WAVE PASSING EAST ON THURSDAY. GFS IS FURTHER WEST WHICH IS OPPOSITE OF YESTERDAY FOR THE MOST PART PRECIPITATION SHOULD STAY EAST BUT GFS IS MUCH CLOSER TO SOME NEAR WYOMING BORDER. EXPECT MAINLY RIDGING AND DRY WEATHER THROUGH SATURDAY. EUROPEAN BRINGS IN A TON OF MOISTURE SUNDAY WHILE THE GFS HOLDS OFF UNTIL MONDAY. FOR NOW ADDED IN SOME SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY AFTERNOONS. EUROPEAN MUCH WETTER SOLUTION ON THOSE TWO DAYS WITH THE GFS MAINLY RESTRICTED TO FAR SOUTHEAST ON MONDAY. EXPECT WARMER THAN NORMAL TEMPERATURES THROUGH THE PERIOD. GK && .AVIATION...DRY WEST-NORTHWEST FLOW ALOFT WILL PRODUCE VFR CONDITIONS THROUGHOUT THE NEXT 24HRS. ANTICIPATING MODEST WINDS AT KPIH AND KIDA THIS AFTERNOON/EVE. HUSTON && .FIRE WEATHER...A RELATIVELY DRY WEST-NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THROUGH WEDNESDAY. WIND GUSTS HOVERED NEAR RED FLAG CRITERIA SUNDAY AFTERNOON WITHIN THE CENTRAL MOUNTAINS UNDER A PASSING UPPER SHORT-WAVE. A SIMILAR WIND AND STABILITY PROFILE IS EXPECTED TODAY THROUGH WEDNESDAY ALTHOUGH NO WELL DEFINED SHORT-WAVES ARE EVIDENT EITHER IN THE MODELS OR IN SATELLITE IMAGERY. THUS NO HIGHLIGHTS WILL BE ISSUED WITH THE PACKAGE THIS MORNING BUT DISTRICTS ACROSS THE CNTRL MOUNTAINS SHOULD REMAIN VIGILANT FOR POTENTIAL GUSTY WINDS. SUB-TROPICAL MOISTURE MAY LIFT NORTH OUT OF NEVADA INTO THE BORDER DISTRICTS WEDNESDAY AFTERNOON POSSIBLY SUPPORTING ISOLATED THUNDERSTORMS. BY THURSDAY...A SIGNIFICANT TROUGH WILL DIG SHARPLY INTO MONTANA WITH AN INCREASING WEST FLOW ACROSS SRN IDAHO...POSSIBLY RESULTING IN A RED FLAG DAY PARTICULARLY ACROSS THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS. A RIDGE QUICKLY REBOUNDS ACROSS THE REGION FRIDAY AS THE NEXT PACIFIC STORM SYSTEM APPROACHES THE CANADIAN COAST SATURDAY/SUNDAY. ONE PARTICULAR MODEL SHOWS AND STRONG SUB-TROPICAL SURGE ACROSS SE IDAHO SUNDAY/MONDAY AHEAD OF THE ADVANCING PACIFIC TROUGH. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 3, 4:29 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 429 AM MDT MON SEP 3 2012 IDZ017>025-031-032-041030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 429 AM MDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.